MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the infrarenal iliac vessel.A 14-4/5.8/120 xxl balloon catheter was advanced for dilatation.However, during the first inflation at 4 atmospheres, the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient was all right.
 
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Device evaluated by mfr.: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning 3mm distal of the distal markerboard and extending 10mm proximally.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 8 atmospheres as per xxl.A visual and tactile examination identified no issues with the tip of the device that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9556007
Report Number2134265-2019-16469
Device Sequence Number381519
Product Code LIT
UDI-Device Identifier08714729190479
UDI-Public08714729190479
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0023146968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/21/2019
Supplement Date Received by Manufacturer02/23/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1